Article Text

PDF

Aggressive management of doxorubicin-induced cardiomyopathy associated with 'low' doses of doxorubicin.
  1. S. Sriskandan,
  2. M. E. O'Brien,
  3. I. E. Smith,
  4. P. Collins,
  5. M. E. Gore
  1. Department of Medicine, Royal Marsden Hospital, London, UK.

    Abstract

    There is a dose-effect relationship between doxorubicin and the incidence of symptomatic cardiac failure. It is generally thought that doses below 500-550 mg/m2 are safe but, when objective measures of cardiac function are used, it becomes apparent that degrees of cardiac failure occur at doses below this. We present here the case histories of two patients who developed very severe cardiac failure at cumulative doses well below 500 mg/m2 but who survived their initial cardiac illness due to aggressive intervention. In one case, the patient was successfully treated by orthotopic cardiac transplantation.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.